Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


taking egrifta and feel like i'm gaining weight
Jul 3, 2012

i have been taking egrifta for about 4 months now and feel i am gaining weight instead of losing body fat. can you give me some information that might help me so i can benefit from this medication?

Response from Mr. Vergel

Egrifta is a growth hormone releasing hormone peptide approved for the treatment of abdominal fat accumulation in HIV. This product stimulates your own pituitary gland to make growth hormone. Growth hormone has been found to decrease fat mass in people. But it is not side effect free. Growth hormone can increase water retention and weight induced by that water retention.

As far as fat burning effects, Egrifta was found to decrease visceral fat by about 17 percent after at least 16 weeks of daily injections under the skin. In a third of people in the studies, it did not work at all. Theratecnologies has never found out why it did not work in those patients and how to predict who may benefit best from this hormone product.

Although the studies conducted to get the drug approved did not include diet and exercise, it is advisable that a low sugar, low animal fat, high fiber diet is used as long as exercise for at least 30 min 3-4 times a week. Losing weight by reducing calories has been shown to be one of the best ways to decrease visceral fat without drugs.

I have some good resources on this page: PoWeR Aging Recommendations

Nelson



Previous
Turmeric with Selzentry and Epzicom, is it a problem?
Next
help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement